Alert archive / Massachusetts / Gale Watches in 2018
Gale Watch 41, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale watch at Dec 26, 2018, 2:48 PM EST. It took effect at Dec 28, 2018, 8:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 26, 2018, 2:48 PM EST (19:48 UTC)
- In effect from
- Dec 28, 2018, 8:00 AM EST
- Expired
- Dec 27, 2018, 2:18 PM EST
- In force
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
969 WHUS71 KBOX 261948 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 248 PM EST Wed Dec 26 2018 ANZ231-232-270400- /O.CAN.KBOX.SC.Y.0174.000000T0000Z-181227T0000Z/ /O.NEW.KBOX.GL.A.0041.181228T1500Z-181229T0300Z/ Cape Cod Bay-Nantucket Sound- 248 PM EST Wed Dec 26 2018 ...GALE WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING... The National Weather Service in Boston/Norton has issued a Gale Watch, which is in effect from Friday morning through Friday evening. The Small Craft Advisory has been cancelled. * WINDS AND SEAS...Southwest winds 15 to 25 kt with gusts up to 40 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ250-254-255-270400- /O.CAN.KBOX.SC.Y.0174.000000T0000Z-181227T1200Z/ /O.NEW.KBOX.GL.A.0041.181228T1500Z-181229T0300Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 248 PM EST Wed Dec 26 2018 ...GALE WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING... The National Weather Service in Boston/Norton has issued a Gale Watch, which is in effect from Friday morning through Friday evening. The Small Craft Advisory has been cancelled. * WINDS AND SEAS...Southwest winds 15 to 25 kt with gusts up to 40 kt. Seas 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ251-262100- /O.CAN.KBOX.SC.Y.0174.000000T0000Z-181227T1200Z/ Massachusetts Bay and Ipswich Bay- 248 PM EST Wed Dec 26 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Boston/Norton has cancelled the Small Craft Advisory. $$ ANZ233>235-237-256-270400- /O.NEW.KBOX.GL.A.0041.181228T1500Z-181229T0300Z/ Vineyard Sound-Buzzards Bay-Rhode Island Sound-Block Island Sound- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 248 PM EST Wed Dec 26 2018 ...GALE WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING... The National Weather Service in Boston/Norton has issued a Gale Watch, which is in effect from Friday morning through Friday evening. * WINDS AND SEAS...Southwest winds 15 to 25 kt with gusts up to 40 kt. Seas 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
4 follow-up statements
883 WHUS71 KBOX 270210 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 910 PM EST Wed Dec 26 2018 ANZ231>235-237-250-254>256-271015- /O.CON.KBOX.GL.A.0041.181228T1500Z-181229T0300Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Rhode Island Sound-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 910 PM EST Wed Dec 26 2018 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WINDS AND SEAS...South winds 15 to 25 kt with gusts up to 40 kt. Seas 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
998 WHUS71 KBOX 270808 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 308 AM EST Thu Dec 27 2018 ANZ251-271615- /O.EXB.KBOX.GL.A.0041.181228T1300Z-181229T0300Z/ Massachusetts Bay and Ipswich Bay- 308 AM EST Thu Dec 27 2018 ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... The National Weather Service in Boston/Norton has issued a Gale Watch, which is in effect from Friday morning through Friday evening. * WINDS AND SEAS...South winds 10 to 20 kt with gusts up to 35 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ250-254>256-271615- /O.EXT.KBOX.GL.A.0041.181228T1300Z-181229T0300Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 308 AM EST Thu Dec 27 2018 ...GALE WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WINDS AND SEAS...South winds 15 to 25 kt with gusts up to 35 kt. Seas 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ231>235-237-271615- /O.EXT.KBOX.GL.A.0041.181228T1300Z-181229T0300Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Rhode Island Sound-Block Island Sound- 308 AM EST Thu Dec 27 2018 ...GALE WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WINDS AND SEAS...South winds 15 to 25 kt with gusts up to 35 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ Frank For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
996 WHUS71 KBOX 271515 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 1015 AM EST Thu Dec 27 2018 ANZ250-254>256-272315- /O.CON.KBOX.GL.A.0041.181228T1300Z-181229T0300Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1015 AM EST Thu Dec 27 2018 ...GALE WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WINDS AND SEAS...Southerly winds 15 to 25 kt with gusts up to 35 kt. Seas 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ231>235-237-251-272315- /O.CON.KBOX.GL.A.0041.181228T1300Z-181229T0300Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Rhode Island Sound-Block Island Sound- Massachusetts Bay and Ipswich Bay- 1015 AM EST Thu Dec 27 2018 ...GALE WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WINDS AND SEAS...Southerly winds 15 to 25 kt with gusts up to 35 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
053 WHUS71 KBOX 271918 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 218 PM EST Thu Dec 27 2018 ANZ250-280330- /O.UPG.KBOX.GL.A.0041.181228T1300Z-181229T0300Z/ /O.NEW.KBOX.GL.W.0059.181228T1400Z-181229T0100Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 218 PM EST Thu Dec 27 2018 ...GALE WARNING FROM 9 AM TO 8 PM EST FRIDAY... The National Weather Service in Boston/Norton has issued a Gale Warning, which is in effect from 9 AM to 8 PM EST Friday. The Gale Watch is no longer in effect. * WINDS AND SEAS...Southerly winds 15 to 25 kt with gusts up to 40 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ254>256-280330- /O.UPG.KBOX.GL.A.0041.181228T1300Z-181229T0300Z/ /O.NEW.KBOX.GL.W.0059.181228T1400Z-181229T0700Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 218 PM EST Thu Dec 27 2018 ...GALE WARNING FROM 9 AM FRIDAY TO 2 AM EST SATURDAY... The National Weather Service in Boston/Norton has issued a Gale Warning, which is in effect from 9 AM Friday to 2 AM EST Saturday. The Gale Watch is no longer in effect. * WINDS AND SEAS...Southerly winds 15 to 25 kt with gusts up to 40 kt. Seas 6 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ231-251-280330- /O.UPG.KBOX.GL.A.0041.181228T1300Z-181229T0300Z/ /O.NEW.KBOX.GL.W.0059.181228T1400Z-181228T2200Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 218 PM EST Thu Dec 27 2018 ...GALE WARNING FROM 9 AM TO 5 PM EST FRIDAY... The National Weather Service in Boston/Norton has issued a Gale Warning, which is in effect from 9 AM to 5 PM EST Friday. The Gale Watch is no longer in effect. * WINDS AND SEAS...Southerly winds 10 to 20 kt with gusts up to 35 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ232>234-280330- /O.UPG.KBOX.GL.A.0041.181228T1300Z-181229T0300Z/ /O.NEW.KBOX.GL.W.0059.181228T1700Z-181229T0000Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay- 218 PM EST Thu Dec 27 2018 ...GALE WARNING FROM NOON TO 7 PM EST FRIDAY... The National Weather Service in Boston/Norton has issued a Gale Warning, which is in effect from noon to 7 PM EST Friday. The Gale Watch is no longer in effect. * WINDS AND SEAS...Southerly winds 15 to 25 kt with gusts up to 35 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ235-237-280330- /O.UPG.KBOX.GL.A.0041.181228T1300Z-181229T0300Z/ /O.NEW.KBOX.GL.W.0059.181228T1700Z-181229T0000Z/ Rhode Island Sound-Block Island Sound- 218 PM EST Thu Dec 27 2018 ...GALE WARNING FROM NOON TO 7 PM EST FRIDAY... The National Weather Service in Boston/Norton has issued a Gale Warning, which is in effect from noon to 7 PM EST Friday. The Gale Watch is no longer in effect. * WINDS AND SEAS...Southerly winds 15 to 25 kt with gusts up to 40 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ230-280330- /O.NEW.KBOX.SC.Y.0175.181228T1200Z-181229T1100Z/ Boston Harbor- 218 PM EST Thu Dec 27 2018 ...SMALL CRAFT ADVISORY FROM 7 AM FRIDAY TO 6 AM EST SATURDAY... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect from 7 AM Friday to 6 AM EST Saturday. * WINDS AND SEAS...Southerly winds 10 to 15 kt with gusts up to 30 kt. Waves 1 to 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ236-280330- /O.NEW.KBOX.SC.Y.0175.181228T1200Z-181229T0000Z/ Narragansett Bay- 218 PM EST Thu Dec 27 2018 ...SMALL CRAFT ADVISORY FROM 7 AM TO 7 PM EST FRIDAY... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect from 7 AM to 7 PM EST Friday. * WINDS AND SEAS...Southerly winds 10 to 15 kt with gusts up to 30 kt. Waves 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale watch went out at Dec 26, 9:59 AM EST, 4 hours 49 minutes earlier.
Area forecast discussion, Dec 26, 9:59 AM EST, 4 hours 49 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
959 AM EST Wed Dec 26 2018
.SYNOPSIS...
High pressure will continue to bring dry and seasonably chilly
temperatures into Thursday. Low pressure will track across the
Great Lakes into Quebec Thursday night through Friday night. The
precipitation will start off as a wintry mix across the interior
early Friday morning, then will change over to rain as mild
temperatures move in. Rain will linger through Friday night,
then drier conditions arrive early next weekend. Colder
temperatures will return Saturday night as a dry front passes.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
10 am update...
Seasonably dry day. NW gradient winds persisting, lake fetch
continually ongoing. Up against the Berkshires, however down-
sloping E of the high terrain and subsiding, latest satellite
highlighting the difficulty at which clouds are making it into
the E-half of New England. However some energy sweeping through
as a localized enhancement of the NW flow emerges late with the
upstream ridging building up against SE Canadian H5 troughing,
expect a mix of sun and clouds into this afternoon with an
uptick in NW winds with gusts up around 20 to 25 mph, especially
over the high terrain and along the coast. That'll make it feel
roughly 5 to 10 degrees lower than forecast highs in the mid to
upper 30s, not ruling out some locations at or breaking the 40
degree mark.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Tonight...
Large high pressure will nose down from eastern Canada. The
result will be mainly clear skies/light winds and another good
night of radiational cooling. Low temps should bottom out mainly
in the upper teens to the lower 20s by daybreak
Thursday...although several degrees milder across the
Cape/Islands with non-decoupling winds.
Thursday...
Strong high pressure will slowly move across New England. Partly
to mostly sunny skies are anticipated with seasonably chilly
temperatures. Highs should mainly be in the middle to upper
30s and perhaps around 40 across portions of the lower CT River
Valley. Winds will be rather light given high pressure over the
region.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Highlights:
* Rain returns Fri with a wintry mix to start early
* Mainly dry conditions Saturday into Sunday
* Possible light precipitation Monday night into Tuesday
Details:
Thursday night through Friday night:
After a cold and dry spell, warmer temperatures and precipitation
return to the forecast to end the week. Beginning Thursday night and
into Friday the mid level ridge is flattened by a shortwave trough
and surface low which swings through the Great Lakes region,
tracking to our northwest. As the low moves northeast into Canada
the associated warm front sweeps through southern New England
overnight Thursday. Lows will reach the upper 20s to low 30s early
in the evening but with winds turning out of the SW we won't see
much cooling or the typical diurnal curve overnight; they're more
likely to hold steady or slightly increase.
After midnight the leading edge of precip enters the area. Return
flow brings a subtropical moisture tap which will pull ample
moisture up from the south (PWATs >1") with warm frontal lifting and
plenty of forcing for ascent from a strong 55-60 kt LLJ at 925 mb.
What this precipitation falls as is highly contingent on how quickly
the WAA can scour out our subfreezing air at the surface and aloft.
At the moment things look to start, if briefly, as snow for most. As
warmer air works in through the column it should quickly transition
to rain for lower elevations and progress from sleet to freezing
rain for portions of interior southern New England, particularly the
higher terrain of Massachusetts including the Berkshires and
Worcester Hills. As far as ice accumulations, generally a light
coating up to a tenth of an inch is possible, enough to make for
hazardous driving conditions during the Friday morning commute. By
mid morning we can expect rain everywhere as temps continue to
increase. Temperatures top out well above normal for late December,
in the 50s!
Winds are expected to be breezy, but not expecting most of that
strong jet to mix down given a good inverted profile and poor low
level lapse rates. Rain exits the region overnight Friday as the
cold front ushers in drier air.
Saturday through Tuesday:
As the low exits out to sea Saturday should be a pleasant day with a
drier post frontal airmass but lingering warm air. Highs again will
be in the upper 40s and low 50s. A secondary dry cold front will
move through late in the day bringing winds out of the NNW and
steepening low level lapse rates. This means an increase in winds as
it will allow us mix down more of the trailing edge of that LLJ
before it exits Saturday night.
Low confidence in precip chances for Sunday. A high pressure
building over the northeast is as the moment expected to deflect a
weak low pressure system to our south, keeping us dry. However, some
question remains as to how closely that system passes to our south.
Either way, there is better agreement that Sunday we do see high
temperatures quickly drop down back below average, in the low 30s.
By Monday/Tuesday we see signs of zonal flow becoming more amplified
ahead of a reloading mid level trough over the central U.S. which
would bring precipitation chances back into the picture during the
Monday night/Tuesday timeframe, but a good amount of uncertainty
remains.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Thursday/...High confidence.
Today...
Mainly VFR. Low risk for some brief marginal MVFR cigs across
the distant interior this afternoon. NW wind gusts around 20
knots later this morning/afternoon and up to 25 knot across
portions of the Cape/Nantucket.
Tonight...
VFR. Winds diminish across most of the region except some gusts
into the lower 20 knots will remain possible across the outer-
Cape/Nantucket.
Thursday...
VFR with light northerly winds.
KBOS Terminal...High confidence.
KBDL Terminal...High confidence.
Outlook /Thursday Night through Sunday/...
Thursday Night: Mainly VFR, with local MVFR possible. Breezy.
PL likely, chance SN, FZRA.
Friday: Mainly VFR, with areas IFR possible. Windy with gusts
to 35 kt. RA, FZRA.
Friday Night: Mainly VFR, with local IFR possible. Windy with
areas gusts to 30 kt. Chance RA.
Saturday: VFR. Breezy.
Saturday Night: VFR. Breezy. Slight chance SN.
Sunday: VFR. Slight chance SN.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Thursday/...High confidence.
Today...
High pressure over eastern Canada will result in northwest wind
gusts of 20 to 25 knots. Strongest of those winds will be
across the eastern half of our waters...where we have hoisted a
small craft advisory.
Tonight...
NW winds should gradually diminish overnight from west to
east...but will maintain small craft headlines for marginal 25
knot wind gusts/5 foot seas across our eastern outer-waters.
Thursday...
Any remaining marginal small craft wind gusts/seas across our
far eastern waters will diminish by mid morning Thursday. This a
result of high pressure building over the waters.
Outlook /Thursday Night through Sunday/...
Thursday Night: Winds less than 25 kt. Chance of rain, chance
of snow.
Friday: Low risk for gale force winds with gusts up to 35 kt.
Areas of rough seas. Rain.
Friday Night: Low risk for gale force winds with gusts up to
35 kt. Rough seas up to 10 ft. Chance of rain.
Saturday: Moderate risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of rough seas.
Saturday Night: Low risk for Small Craft Advisory winds with
gusts up to 30 kt. Areas of rough seas. Slight chance of snow.
Sunday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Slight chance of snow.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 7 PM EST this evening for ANZ231-
232.
Small Craft Advisory until 7 AM EST Thursday for ANZ250-251-
254-255.
&&
SYNOPSIS...Frank/BW
NEAR TERM...Frank/Sipprell
SHORT TERM...Frank
LONG TERM...BW
AVIATION...Frank/BW
MARINE...Frank/BWHazardous weather outlook, Dec 26, 4:03 AM EST, 10 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 403 AM EST Wed Dec 26 2018 CTZ002>004-MAZ002>024-026-RIZ001>008-270915- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 403 AM EST Wed Dec 26 2018 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A wintry mix changing to rain is expected early Friday morning for portions of interior southern New England. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-270915- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 403 AM EST Wed Dec 26 2018 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates, please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 1:05 AM EST | Small Craft Advisory | BOX | 14 hr | |
| Dec 26, 2:53 PM EST | Winter Weather Advisory | BOX | Essex, Franklin, Hampden, Hampshire, Middlesex, Worcester | 44 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.